MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JETSTREAM SC; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION JETSTREAM SC; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 45006
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the jetstream catheter and the wire became stuck.A 1.85 mm jetstream sc atherectomy catheter was selected for treatment of peripheral arterial disease.During the procedure, the jetstream and wire become stuck.The procedure was completed with another jetstream without sequelae.
 
Additional Manufacturer Narrative
Device eval by manufacturer: this 1.85 mm jetstream sc atherectomy catheter was returned and analyzed.No guidewire was in the device or returned with the device.Visual inspection revealed shaft damage in the form of buckling/kinks located 1 cm from the tip.A.014 test thruway guidewire was inserted into the tip of the device and the guidewire transcended through the device with no hesitations or restrictions.The device was connected to the jetstream console per the instructions for use and was functionally tested for any issues or errors.The device primed as designed.The guidewire was inserted into the gard; however, the device did not function as designed.The motor was heard, but no tip rotation was observed.The devices pod was opened to inspect for damage, which revealed that the pinion gear had slipped off the drive shaft.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.The guidewire issues that were observed in the field were not able to be confirmed though analysis.
 
Event or Problem Description

Brand Name
JETSTREAM SC
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18366200
Report Number2124215-2023-72599
Device Sequence Number8015019
Product Code MCW
UDI-Device Identifier08714729889861
UDI-Public08714729889861
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K133023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2025
Device Model Number45006
Device Catalogue Number45006
Device Lot Number0031684117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown